Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 210, NWS Tulsa, OK

June 19, 20197 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 19, 2019, 2:48 AM CDT for 7 counties in Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2019, 2:48 AM CDT (07:48 UTC)
Expired
Jun 19, 2019, 3:45 AM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 150 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 1:43 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

085 
WUUS54 KTSA 190748
SVRTSA
OKC023-061-077-091-101-121-127-190845-
/O.NEW.KTSA.SV.W.0210.190619T0748Z-190619T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
248 AM CDT Wed Jun 19 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Haskell County in southeastern Oklahoma...
  Pushmataha County in southeastern Oklahoma...
  Southern McIntosh County in southeastern Oklahoma...
  Latimer County in southeastern Oklahoma...
  Choctaw County in southeastern Oklahoma...
  Pittsburg County in southeastern Oklahoma...
  Southeastern Muskogee County in east central Oklahoma...

* Until 345 AM CDT.

* At 248 AM CDT, severe thunderstorms were located along a line
  extending from 4 miles west of Dustin to 4 miles northwest of
  Calvin to 3 miles northwest of Gerty to 6 miles north of Coalgate
  to 2 miles southeast of Olney to 2 miles northwest of Caney to 8
  miles east of Albany, moving east at 50 mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations in or near the path include...
  Mcalester...                      Hugo...
  Wilburton...                      Eufaula...
  Stigler...                        Antlers...
  Clayton...                        Hartshorne...
  Krebs...                          Quinton...
  Kiowa...                          Porum...
  Boswell...                        Savanna...
  Keota...                          Red Oak...
  Fort Towson...                    Mccurtain...
  Crowder...                        Whitefield...

LAT...LON 3395 9594 3415 9598 3416 9578 3450 9578
      3451 9567 3459 9567 3459 9588 3468 9589
      3468 9609 3505 9609 3515 9598 3532 9598
      3537 9484 3485 9506 3425 9505 3424 9515
      3394 9516 3389 9555 3394 9560 3388 9584
TIME...MOT...LOC 0748Z 268DEG 45KT 3525 9611 3503 9629 3488 9632 3463
9619 3443 9633 3425 9625 3387 9602

HAIL...0.75IN
WIND...70MPH
 
$$
1 follow-up statement
864 
WWUS54 KTSA 190817
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
317 AM CDT Wed Jun 19 2019

OKC023-061-077-091-101-121-127-190845-
/O.CON.KTSA.SV.W.0210.000000T0000Z-190619T0845Z/
Haskell OK-Pushmataha OK-McIntosh OK-Latimer OK-Choctaw OK-
Pittsburg OK-Muskogee OK-
317 AM CDT Wed Jun 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR HASKELL...PUSHMATAHA...SOUTHERN MCINTOSH...LATIMER...CHOCTAW...
PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES...

At 316 AM CDT, severe thunderstorms were located along a line
extending from 4 miles northwest of Raiford to 6 miles southeast of
Scipio to 5 miles northwest of Daisy to 9 miles southeast of Boswell,
moving northeast at 50 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations in or near the path include...
Mcalester...                      Hugo...
Wilburton...                      Eufaula...
Stigler...                        Antlers...
Clayton...                        Hartshorne...
Krebs...                          Quinton...
Kiowa...                          Porum...
Boswell...                        Savanna...
Keota...                          Red Oak...
Fort Towson...                    Mccurtain...
Crowder...                        Whitefield...

LAT...LON 3395 9594 3415 9598 3416 9578 3450 9578
      3451 9567 3459 9567 3459 9588 3468 9589
      3468 9609 3505 9609 3515 9598 3532 9598
      3537 9484 3485 9506 3425 9505 3424 9515
      3394 9516 3389 9555 3394 9560 3388 9584
TIME...MOT...LOC 0816Z 244DEG 43KT 3531 9584 3497 9591 3460 9581 3391
9578

HAIL...0.75IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:46 AM CDT, 2 minutes earlier.

Area forecast discussion, Jun 19, 2:46 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
246 AM CDT Wed Jun 19 2019

.DISCUSSION...
Widespread convection will spread across the forecast area this
morning with severe MCS tracking south of Interstate 40. Outflow
boundary will settle well south of the Red River, however the
boundary may lift northward by afternoon to be in vicinity of far
SE OK. Several factors are favorable for svr storms to develop
along this boundary by mid afternoon and spread northeast through
the evening. Pending the eventual boundary location and any
northward advance through the evening, the potential for severe
weather may spread across far SE OK and possibly western AR.
Storms that do develop are likely to be east and southeast of the
forecast area by late evening.

Hot and humid conditions then overspread the region Thursday and
Friday as upper ridge strengthens and dewpoints remain seasonably
high. There is a non zero chance of storms spreading across the
area Thursday night however this forecast sided toward the more
northern position of the likely MCS track.

The forecast reflects the National Blend of Models solution Friday
night through Tuesday. Low order precip chances Friday night into
Saturday remain suspect, while widespread convection and higher
precip chances continue to appear likely for the Saturday night
through Sunday period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  65  91  73 /  20  10   0  10
FSM   86  68  92  75 /  70  50   0  10
MLC   85  67  90  75 /  60  50  10  10
BVO   82  64  89  72 /  10   0   0  10
FYV   81  64  88  71 /  60  20   0  10
BYV   83  64  89  70 /  60  20   0  10
MKO   84  66  90  73 /  50  20   0  10
MIO   80  63  88  72 /  40  20   0  10
F10   85  65  90  73 /  20  10   0  10
HHW   88  69  90  74 /  70  70  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....07
Hazardous weather outlook, Jun 18, 4:56 PM CDT, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CDT Tue Jun 18 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CDT Tue Jun 18 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Portions of northeast Oklahoma mainly northwest of
           I-44.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing...although best chances will be late evening
    and overnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This evening and overnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This evening and overnight.

DISCUSSION...

Isolated thunderstorms have developed across portions of north
central Oklahoma late this afternoon. These storms may eventually
drift into portions of northeast Oklahoma mainly northwest of
Interstate 44. These storms will have the potential to be severe
with strong gusty winds and large hail the main concern. Any
discrete cells will pose a limited risk of tornadoes through the
evening hours, mainly near the Oklahoma...Kansas state line. In
addition, very heavy rainfall will be likely in the stronger
thunderstorms and with the slow storm motions expected, localized
flash flooding will be possible.

Thunderstorms across Kansas and other storms well to our west
should eventually develop into multiple clusters of storms and
move into eastern Oklahoma mainly after midnight.  These storms are
expected to sweep east into northwest Arkansas late tonight. Strong
damaging winds and heavy rainfall will be the main concern, with the
greatest threat for severe weather across northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...High Wind Potential...Dangerous
Heat Potential.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Thunderstorms could still be ongoing across portions of far eastern
Oklahoma and western Arkansas Wednesday morning. Additional
thunderstorms will develop Wednesday afternoon and continue into
Wednesday night in the vicinity of a cold front across southeast
Oklahoma and into northwest Arkansas. These storms will have the
potential to be strong to severe with strong gusty winds, large hail
and heavy rainfall possible.

The next significant chance of showers and thunderstorms will
come over the weekend and into early next week as a slow moving
storm system affects the region. Some of these storms could
be severe. Heavy rainfall will also be possible.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 18, 10:29 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT TUE JUN 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             3 S COLLINSVILLE        36.32N 95.84W
06/18/2019  E1.00 INCH       TULSA              OK   PUBLIC

            QUARTER HAIL REPORTED AT 116TH STREET NORTH AND HIGHWAY
            169.

&&

BLH
Local storm report, Jun 18, 10:44 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT TUE JUN 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             2 S COLLINSVILLE        36.34N 95.84W
06/18/2019  E1.00 INCH       TULSA              OK   PUBLIC

&&

BLH
Local storm report, Jun 18, 11:04 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1104 PM CDT TUE JUN 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND DMG     3 SSW COLLINSVILLE      36.32N 95.86W
06/18/2019                   TULSA              OK   PUBLIC

            TREE APPROXIMATELY 12 INCHES IN DIAMETER BLOWN DOWN

&&

BLH
Local storm report, Jun 18, 11:18 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1118 PM CDT TUE JUN 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     HAIL             MAZIE                   36.11N 95.36W
06/18/2019  E1.00 INCH       MAYES              OK   EMERGENCY MNGR

&&

BLH
Local storm report, Jun 18, 11:27 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT TUE JUN 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     FUNNEL CLOUD     4 SSW BARNSDALL         36.51N 96.19W
06/18/2019                   OSAGE              OK   TRAINED SPOTTER

&&

BLH
Local storm report, Jun 18, 11:36 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT TUE JUN 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     HAIL             3 SW COLLINSVILLE       36.33N 95.88W
06/18/2019  E1.50 INCH       TULSA              OK   PUBLIC

&&

BLH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:14 PM CDTSpecial Weather StatementTSAOsage46 min
Jun 18, 7:26 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Jun 18, 8:10 PM CDTSevere Thunderstorm WarningTSAOsage50 min
Jun 18, 8:15 PM CDTSpecial Weather StatementTSAWashington30 min
Jun 18, 8:23 PM CDTTornado WarningTSAOsage40 min
Jun 18, 8:34 PM CDTSpecial Weather StatementTSANowata26 min
Jun 18, 9:01 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington44 min
Jun 18, 9:19 PM CDTSpecial Weather StatementTSAOttawa26 min
Jun 18, 9:31 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington44 min
Jun 18, 9:47 PM CDTSpecial Weather StatementTSAOttawa28 min
Jun 18, 10:06 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner39 min
Jun 18, 10:12 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa48 min
Jun 18, 10:41 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner49 min
Jun 18, 10:46 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa44 min
Jun 18, 11:11 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Rogers, Wagoner49 min
Jun 18, 11:58 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Wagoner47 min
Jun 19, 2:56 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee34 min
Jun 19, 3:19 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee56 min
Jun 19, 3:33 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa117 min
Jun 19, 3:45 AM CDTSevere Thunderstorm WarningTSAChoctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha60 min
Jun 19, 3:53 AM CDTSpecial Weather StatementTSAMayes, Wagoner52 min
Jun 19, 4:09 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Sequoyah51 min
Jun 19, 4:28 AM CDTSpecial Weather StatementTSADelaware47 min
Jun 19, 5:01 AM CDTSpecial Weather StatementTSAAdair44 min
Jun 19, 8:48 AM CDTRiver Flood WarningTSANowata31 hr
Jun 19, 5:55 PM CDTSpecial Weather StatementTSAChoctaw35 min
Jun 19, 6:01 PM CDTSpecial Weather StatementTSAChoctaw29 min
Jun 19, 6:34 PM CDTSevere Thunderstorm WarningTSAChoctaw41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.